Alert archive / Kansas / Freeze Warnings in 2012

Freeze Warning 1, NWS Dodge City, KS

October 5, 20129 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Oct 5, 2012, 2:48 PM CDT for 9 counties in Kansas. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2012, 2:48 PM CDT (19:48 UTC)
In effect from
Oct 7, 2012, 1:00 AM CDT
Expired
Oct 7, 2012, 9:00 AM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pratt County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 52 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WWUS73 KDDC 051948
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
248 PM CDT FRI OCT 5 2012

...BELOW FREEZING TEMPERATURES EXPECTED SUNDAY MORNING...

.A COLD AIRMASS WILL MOVE INTO WESTERN AND CENTRAL KANSAS THIS
WEEKEND. COLD AND CLOUDY CONDITIONS ARE EXPECTED TO BEGIN
OVERNIGHT TONIGHT. TEMPERATURES COULD DROP INTO THE MID 30S WITH A
CHANCE FOR FROST IN PARTS OF NORTH CENTRAL KANSAS TONIGHT DEPENDING
IF CLOUDS WILL THIN. AS SKIES CLEAR AND SURFACE HIGH PRESSURE
BECOMES MORE ENTRENCHED ACROSS THE AREA SATURDAY NIGHT...TEMPERATURES
ARE EXPECTED TO FALL BELOW FREEZING ACROSS SOUTHWESTERN AND SOUTH
CENTRAL KANSAS.

KSZ043-044-061>063-074-075-061000-
/O.CAN.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/
/O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/
/O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES
248 PM CDT FRI OCT 5 2012 /148 PM MDT FRI OCT 5 2012/

...HARD FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
9 AM CDT /8 AM MDT/ SUNDAY...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY. THE FREEZE WATCH HAS BEEN
CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

KSZ084-085-061000-
/O.CAN.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/
/O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/
/O.NEW.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/
MORTON-STEVENS-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...MOSCOW
248 PM CDT FRI OCT 5 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE
FREEZE WATCH HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN
EFFECT. 

* TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR COLDER.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ030-045-061000-
/O.UPG.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/
/O.NEW.KDDC.FR.Y.0003.121006T0800Z-121006T1400Z/
/O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/
/O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/
TREGO-NESS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
NESS CITY
248 PM CDT FRI OCT 5 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...
...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY.
A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN
EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. 

* TEMPERATURES MAY FALL INTO THE LOW TO MID 30S TONIGHT WITH
  WIDESPREAD AREAS OF FROST. OVERNIGHT LOWS BY SUNDAY MORNING ARE
  EXPECTED TO FALL TO 28 DEGREES OR COLDER.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ031-046-061000-
/O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/
/O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/
/O.NEW.KDDC.FR.Y.0003.121006T0800Z-121006T1400Z/
ELLIS-RUSH-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...RUSH CENTER
248 PM CDT FRI OCT 5 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...
...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY.
A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN
EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. 

* TEMPERATURES MAY FALL INTO THE LOW TO MID 30S TONIGHT WITH
  AREAS OF FROST. OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO
  FALL TO 28 DEGREES OR COLDER.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ064>066-076>079-061000-
/O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/
/O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/
HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
248 PM CDT FRI OCT 5 2012

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

KSZ080-081-086>088-061000-
/O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/
/O.NEW.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/
KIOWA-PRATT-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
248 PM CDT FRI OCT 5 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE
  RANGE.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ089-090-061000-
/O.NEW.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/
COMANCHE-BARBER-
INCLUDING THE CITIES OF...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
248 PM CDT FRI OCT 5 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE
  RANGE.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

06
4 follow-up statements
457 
WWUS73 KDDC 060837
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
337 AM CDT SAT OCT 6 2012

...BELOW FREEZING TEMPERATURES EXPECTED SUNDAY MORNING...

.A COLD AIRMASS WILL BE IN PLACE ACROSS WESTERN AND CENTRAL KANSAS
THIS WEEKEND. AS SKIES CLEAR AND SURFACE HIGH PRESSURE BECOMES
MORE ENTRENCHED ACROSS THE AREA SATURDAY NIGHT, TEMPERATURES ARE
EXPECTED TO FALL BELOW FREEZING ACROSS SOUTHWESTERN AND SOUTH
CENTRAL KANSAS.

KSZ030-031-045-046-062100-
/O.CAN.KDDC.FR.Y.0003.000000T0000Z-121006T1400Z/
/O.CON.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/
TREGO-ELLIS-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER
337 AM CDT SAT OCT 6 2012

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 

* OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO FALL TO 28
  DEGREES OR COLDER.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

KSZ043-044-061>066-074>079-062100-
/O.CON.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS
337 AM CDT SAT OCT 6 2012 /237 AM MDT SAT OCT 6 2012/

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT
MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURES ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

KSZ080-081-084>090-062100-
/O.CON.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
337 AM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE 
  RANGE. 

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GERARD
556 
WWUS73 KDDC 062032
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
332 PM CDT SAT OCT 6 2012

...BELOW FREEZING TEMPERATURES EXPECTED SUNDAY MORNING...

.A COLD AIRMASS WAS IN PLACE ACROSS MUCH OF THE WESTERN PLAINS AS
AN UPPER LEVEL TROUGH MOVED ACROSS THE PLAINS. CLOUD COVER IS
EXPECTED TO SCATTER OUT DURING THE MID TO LATE EVENING HOURS WITH
WINDS VERY LIGHT IF NOT CALM AT TIMES AS A SURFACE HIGH PRESSURE
AREA APPROACHES SOUTHWEST KANSAS. THIS WILL SUPPORT TEMPERATURES
FALLING INTO THE 20S ACROSS MUCH OF THE REGION.

KSZ030-031-043>046-061>066-074>079-070600-
/O.CON.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
332 PM CDT SAT OCT 6 2012 /232 PM MDT SAT OCT 6 2012/

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT
MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURES...OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO
  FALL TO 25 TO 28 DEGREES.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

KSZ080-081-084>090-070600-
/O.CON.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
332 PM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES...OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO
  FALL INTO THE 29 TO 32 DEGREE RANGE.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

UMSCHEID
394 
WWUS73 KDDC 070552
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1252 AM CDT SUN OCT 7 2012

...BELOW FREEZING TEMPERATURES EXPECTED SUNDAY MORNING...

.A COLD AIRMASS WAS IN PLACE ACROSS MUCH OF THE WESTERN PLAINS AS
AN UPPER LEVEL TROUGH MOVED ACROSS THE PLAINS. CLOUD COVER IS
EXPECTED TO SCATTER OUT DURING THE LATE NIGHT HOURS. WINDS WILL
BE LIGHT AND VARIABLE TO CALM AS A SURFACE HIGH PRESSURE AREA
MOVES THROUGH SOUTHWEST KANSAS. THIS WILL SUPPORT TEMPERATURES
FALLING INTO THE 20S ACROSS MUCH OF THE REGION.

KSZ030-031-043>046-061>066-074>079-071400-
/O.CON.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
1252 AM CDT SUN OCT 7 2012 /1152 PM MDT SAT OCT 6 2012/

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM
MDT/ THIS MORNING...

* TEMPERATURES...OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED 
  TO FALL TO 25 TO 28 DEGREES. 

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

KSZ080-081-084>090-071400-
/O.CON.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1252 AM CDT SUN OCT 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED 
  TO FALL INTO THE 29 TO 32 DEGREE RANGE. 

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
474 
WWUS73 KDDC 071357
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
857 AM CDT SUN OCT 7 2012


KSZ030-031-043>046-061>066-074>079-071500-
/O.EXP.KDDC.HZ.W.0001.000000T0000Z-121007T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
857 AM CDT SUN OCT 7 2012 /757 AM MDT SUN OCT 7 2012/

...HARD FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MID AND UPPER 30S AS
THE SUN COMES OUT THROUGH THE MID MORNING HOURS.

$$

KSZ080-081-084>090-071500-
/O.EXP.KDDC.FZ.W.0001.000000T0000Z-121007T1400Z/
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
857 AM CDT SUN OCT 7 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MID AND UPPER 30S
AS THE SUN COMES OUT THROUGH THE MID MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 5, 12:33 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 5, 12:33 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1233 PM CDT FRI OCT 5 2012

...UPDATED FOR AVIATION...

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 326 AM CDT FRI OCT 5 2012

MOSTLY CLOUDY SKIES WILL BE PRESENT ACROSS SOUTHWEST KANSAS TODAY
DUE TO A STRONG UPPER LEVEL JET MOVING ACROSS NORTHERN KANSAS AND
INCREASED MOISTURE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE.
SOME CLEAR SKIES WILL BE POSSIBLE ACROSS THE KS/OK BORDER IN THE
AFTERNOON AS DRIER AIR BECOMES PRESENT ACROSS THIS AREA. A RIDGE
OF HIGH PRESSURE WILL BE BUILDING INTO THE AREA AT THE SURFACE
WHICH WILL ALLOW NORTHEASTERLY WINDS TO CONTINUE ACROSS WESTERN
KANSAS. HIGHS TODAY ARE FORECASTED TO RANGE FROM THE LOWER 50S
ACROSS WEST CENTRAL KANSAS TO UPPER 50S ACROSS THE KS/OK BORDER.

AN UPPER LEVEL SHORTWAVE AND PV ANOMALY WILL BE MOVING DOWN FROM
CENTRAL CANADA AND THE NORTHERN ROCKIES TONIGHT AND BE POSITIONED
ACROSS NEBRASKA BY SATURDAY MORNING. MEANWHILE, THE CENTER OF A
STRONG AREA OF HIGH PRESSURE AT THE SURFACE WILL BE MOVING SOUTH
ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS THEN INTO THE
CENTRAL PLAINS BY SATURDAY MORNING. THE RIDGE AXIS WILL MOVE TO THE
EAST SHIFTING THE WINDS TO MORE OF AN EASTERLY DIRECTION OVERNIGHT.
AS THE AFOREMENTIONED PV ANOMALY APPROACHES MID TO LEVEL MOISTURE
WILL INCREASE EVEN FURTHER ACROSS FAR WESTERN KANSAS WITH MOSTLY
CLOUDY SKIES EXPECTED IN THIS AREA AFTER SUNSET. A FEW SHOWERS WILL
ALSO BE POSSIBLE ACROSS FAR WESTERN KANSAS CLOSER TO MIDNIGHT AND
CONTINUE THROUGH SATURDAY MORNING. I HAVE KEPT THE SLIGHT CHANCE OF
PRECIPITATION IN THIS AREA. AS TEMPERATURES DROP, A FEW PLACES
ACROSS WEST CENTRAL KANSAS AND THE KS/CO BORDER COULD SEE SNOW
MIXING WITH RAIN. LOWS BY SATURDAY MORNING ARE FORECASTED TO RANGE
FROM AROUND FREEZING ACROSS WEST CENTRAL KANSAS AND THE KS/CO BORDER
TO LOWER 40S ACROSS SOUTH CENTRAL KANSAS. I HAVE INCLUDED A FREEZE
WATCH FOR AREAS THAT LOOK TO DROP TO AROUND FREEZING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 355 AM CDT FRI OCT 5 2012

THE MEDIUM RANGE MODELS CONTINUE BE IN VERY GOOD AGREEMENT REGARDING
THE POSITION OF THE LONGWAVE TROUGH OVER NORTH AMERICA AS WELL AS
THE TRACK AND SPEED OF SHORTWAVE TROUGHS THROUGH THE BASE OF THE
LONGWAVE TROUGH. ONE SHORTWAVE WILL BE MOVING OUT OVER THE CENTRAL
HIGH PLAINS ON SATURDAY. SCATTERED AREAS OF LIGHT RAIN OR RAIN MIXED
WITH SNOW WILL BE AROUND SATURDAY MORNING. MODEL SOUNDINGS FROM THE
GFS AND ECMWF ARE NOT OVERLY SATURATED SO THINK THAT THE CHANCE POPS
OVER FAR WEST CENTRAL KANSAS IN THE MORNING LOOK GOOD. THE MORNING
HOURS WILL SEE THE BEST CHANCE FOR PRECIPITATION AS THE AREA WILL BE
UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET. PRECIPITATION
CHANCES WILL BE DIMINISHING DURING THE DAY AS THE AXIS OF THE UPPER
JET MOVE SOUTH.

CHILLY TEMPERATURES LOOK TO BE IN STORE FOR SATURDAY NIGHT AS THE
MODELS ARE PROGGING 850 MB TEMPERATURES IN THE 0C TO -2C RANGE. THE
LOWER TO MIDDLE PORTIONS OF THE ATMOSPHERE DRY OUT. ANOTHER WEAK
SHORTWAVE WILL BE APPROACHING THE CENTRAL PLAINS FROM THE NORTHWEST.
THE MODELS SHOW AN ABUNDANCE OF UPPER LEVEL MOISTURE OVER THE
CENTRAL HIGH PLAINS SATURDAY NIGHT. THIS COULD HAVE AN IMPACT ON
OVERNIGHT LOWS AND THE POTENTIAL FOR FREEZING TEMPERATURES DEPENDING
ON HOW MUCH HIGH LEVEL CLOUD COVER DEVELOPS AHEAD OF THE SHORTWAVE.
WILL KEEP THE FREEZE WATCH INTACT DUE TO THE UNCERTAINTY.

THE UPPER LEVEL FLOW BECOMES MORE ZONAL OVER THE CENTRAL HIGH PLAINS
EARLY NEXT WEEK WHICH WILL HELP MODERATE TEMPERATURES BACK INTO THE
60S AND 70S THROUGH THE WEEK. THE MODELS CONTINUE TO SHOW ANOTHER
UPPER LEVEL LOW PRESSURE SYSTEM MOVING ONSHORE OVER THE WESTERN
STATES EARLY NEXT WEEK AND THEN EJECTING OUT TOWARD THE CENTRAL
PLAINS LATER IN THE WEEK. THE GFS AND ECMWF DIFFER IN HOW THE WAVE
MOVES OUT BUT CHANCES FOR PRECIPITATION SHOULD RETURN TO SOUTHWEST
KANSAS AROUND THURSDAY NIGHT OR FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1225 PM CDT FRI OCT 5 2012

AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE FROM WESTERN KANSAS AND
INTO THE MID MISSISSIPPI VALLEY ON SATURDAY. MODEL FORECAST
SOUNDINGS SHOW A NEARLY SATURATED MID LEVEL LAYER WITH OVERCAST
CONDITIONS AROUND 050-070 INTO SATURDAY. MAY HAVE A FEW BREAKS
WITH SOME SUBSIDENCE BEHIND THE UPPER LEVEL WAVE LATE THIS
AFTERNOON INTO THE EARLY EVENING. EAST TO NORTHEASTERLY WINDS
AROUND 10-15KT WILL CONTINUE WITH VFR CONDITIONS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  55  36  46  31 /  10  20  20  10
GCK  53  34  44  29 /  10  20  20  10
EHA  56  33  43  33 /  10  20  20  10
LBL  55  38  45  33 /  10  20  20  10
HYS  51  35  46  29 /  40  10  20   0
P28  58  39  49  33 /  10  20  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
KSZ030-043>045-061>063-074-075-084-085.

FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
KSZ030-031-043>046-061>066-074>081-084>088.

&&

SHORT TERM...HOVORKA_42
LONG TERM...GERARD
AVIATION...KRUSE
Hazardous weather outlook, Oct 5, 4:04 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
404 AM CDT FRI OCT 5 2012

KSZ030-031-043>046-061>066-074>081-084>090-060915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
404 AM CDT FRI OCT 5 2012 /304 AM MDT FRI OCT 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT ACROSS PARTS OF WEST CENTRAL AND FAR
WESTERN KANSAS FROM 3AM TO 7AM SATURDAY MORNING. SEE WEATHER MESSAGE FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FREEZE WATCH IS IN EFFECT LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING GENERALLY WEST AND NORTH OF A LINE FROM CLARK COUNTY TO
PRATT COUNTY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

A MIX OF RAIN AND SNOW MAY BE POSSIBLE ACROSS PORTIONS OF WEST
CENTRAL AND FAR WESTERN KANSAS EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

42

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 3:37 AM CDTFreeze WatchDDCFinney, Grant, Hamilton, Kearny, Lane, Morton and 5 more11 hr
Oct 5, 2:48 PM CDTFrost AdvisoryDDCEllis, Ness, Rush, Trego13 hr
Oct 5, 2:48 PM CDTHard Freeze WarningDDCEdwards, Ellis, Finney, Ford, Grant, Gray and 12 more42 hr

Nearby

Freeze Warnings in Kansas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.